Location via proxy:   [ UP ]  
[Report a bug]   [Manage cookies]                
skip to main content
article

Induced well-distributed sets in Riemannian spaces

Published: 01 March 2003 Publication History

Abstract

The concept of Riemannian geometries is used to construct induced homogeneous point sets on manifolds that are based on well-distributed point sets in unit cubes of an appropriately chosen Euclidean space. These well-distributed point sets in unit cubes are based on standard low-discrepancy sequences. The approach is algorithmic, that is, the methods developed in this article have been implemented and tested. Applications in image processing, graph theory and measurement-based exploration are presented.

References

[1]
Corput, J. G. V. D. 1935. Nederl. Akad. Wetensch. Proc. Ser. B 38 813, 1058.
[2]
Gray, A. 1998. Modern Differential Geometry of Curves and Surfaces with Mathematica. CRC Press.
[3]
Halton, J. H. 1960. On the efficiency of certain quasi-random sequences of points in evaluating multi-dimensional integrals. Numer. Math. 2, 84--90.
[4]
Kocis, L. and Whiten, W. J. 1997. Computational investigations of low-discrepancy sequences. ACM Trans. Math. Softw. 23, 2, 266--294.
[5]
Niederreiter, H. 1992. Random number generation and quasi-Monte Carlo methods. In CBMS-NSF Regional Conference Series in Applied Mathematics, No. 63, SIAM.
[6]
Richtmyer, R. D. 1951. The evaluation of definite integrals and quasi-Monte Carlo method based on the properties of algebraic numbers. Report LA-1342, Los Alamos Scientific Laboratory, Los Alamos, NM.
[7]
Richtmyer, R.D. 1958. A non-random sampling method, based on congruences for Monte Carlo problems. Report NYO-867, New York, Institute of Mathematical Sciences, New York University.
[8]
Roweis, S. T. and Saul, L. K. 2000. Nonlinear dimensionality reduction by locally linear embedding. Science, 290, 2323--2326.
[9]
Sobol, I. M. 1967. On the distribution of points in a cube and the approximative evaluation of integrals. USSR Comput. Math. Mathemat. Phys. 7, 86--112.
[10]
Tenenbaum, J. B., de Silva, V., and Langford, J. C. 2000. A global geometric framework for nonlinear dimensionality reduction. Science, 290, 2319--2322.
[11]
Wenzel, L., Rajagopal, R., and Nair, D. 2001. Low-discrepancy curves and efficient sampling strategies. Manuscript.

Cited By

View all
  • (2009)A differential geometric approach to discrete-coefficient filter designProceedings of the 2009 IEEE International Conference on Acoustics, Speech and Signal Processing10.1109/ICASSP.2009.4960304(3197-3200)Online publication date: 19-Apr-2009

Index Terms

  1. Induced well-distributed sets in Riemannian spaces

    Recommendations

    Comments

    Information & Contributors

    Information

    Published In

    cover image ACM Transactions on Mathematical Software
    ACM Transactions on Mathematical Software  Volume 29, Issue 1
    March 2003
    94 pages
    ISSN:0098-3500
    EISSN:1557-7295
    DOI:10.1145/641876
    Issue’s Table of Contents
    Permission to make digital or hard copies of all or part of this work for personal or classroom use is granted without fee provided that copies are not made or distributed for profit or commercial advantage and that copies bear this notice and the full citation on the first page. Copyrights for components of this work owned by others than ACM must be honored. Abstracting with credit is permitted. To copy otherwise, or republish, to post on servers or to redistribute to lists, requires prior specific permission and/or a fee. Request permissions from [email protected]

    Publisher

    Association for Computing Machinery

    New York, NY, United States

    Publication History

    Published: 01 March 2003
    Published in TOMS Volume 29, Issue 1

    Permissions

    Request permissions for this article.

    Check for updates

    Author Tags

    1. Riemannian geometry
    2. image processing
    3. low-discrepancy sequences
    4. well-distributed point sets

    Qualifiers

    • Article

    Contributors

    Other Metrics

    Bibliometrics & Citations

    Bibliometrics

    Article Metrics

    • Downloads (Last 12 months)2
    • Downloads (Last 6 weeks)0
    Reflects downloads up to 04 Oct 2024

    Other Metrics

    Citations

    Cited By

    View all
    • (2009)A differential geometric approach to discrete-coefficient filter designProceedings of the 2009 IEEE International Conference on Acoustics, Speech and Signal Processing10.1109/ICASSP.2009.4960304(3197-3200)Online publication date: 19-Apr-2009

    View Options

    Get Access

    Login options

    Full Access

    View options

    PDF

    View or Download as a PDF file.

    PDF

    eReader

    View online with eReader.

    eReader

    Media

    Figures

    Other

    Tables

    Share

    Share

    Share this Publication link

    Share on social media